Recently changes were implemented by the Food & Drug Administration (FDA) requiring that fluoroquinolone antibiotics be required to change their labels to show that these antibiotics may cause peripheral neuropathy. While the drugs haven’t been pulled from the market, they are still having the warning added to their labeling.
What is Peripheral Neuropathy?
Peripheral neuropathy is a nerve disorder that attacks a person’s arms and legs, in particular it can affect their sensations. Typically, peripheral neuropathy that is caused by fluoroquinolones attacks patients immediately after taking the drugs and can cause the following symptoms:
- Numb sensations
- An altered ability to control or feel the body’s position
- An altered ability to feel pain and temperature
Which Drugs Can Cause Peripheral Neuropathy?
If you’re suffering from peripheral neuropathy it may be because you were diagnosed with a flouroquinolone as an antibiotic for simple illnesses including urinary tract infections, bronchitis, and ear infections. Common fluoroquinolones include the following drugs:
- Ciprofloxacin (Cipro)
- Levofloxacin (Levaquin®)
- Gemifloxacin (Factive)
- Ofloxacin (Floxin)
- Moxifloxacin (Avelox)
- Norfloxacin (Noroxin)
If you or a loved one has taken any of these flouroquinolones and is suffering from peripheral neuropathy, please don’t hesitate our Mobile, Alabama defective product attorneys. We proudly serve clients in Mobile and its surrounding areas and have been helping suffering individuals get compensation for decades. Contact Long & Long, PC today by calling (251) 432-2277.